Review: could Aleve cause Anaphylaxis?
Summary: Anaphylaxis could be caused by Aleve, especially for people who are female, 60+ old, have been taking the drug for < 1 month, also take Aspirin, and have Back pain.
We study 19,214 people who have side effects while taking Aleve from FDA and social media. Among them, 324 have Anaphylaxis. Find out below who they are, when they have Anaphylaxis and more.
How are my drugs for patients like me? On eHealthMe, you can research 300 million drug outcomes from FDA and social media. All studies are personalized to gender and age. Start now, it's anonymous, simple & free >>>
Aleve (latest outcomes from 20,525 users) has active ingredients of naproxen sodium. It is often used in pain.
Anaphylaxis (serious allergic reaction that is rapid in onset and may cause death) (latest reports from 107,192 patients) has been reported by people with multiple sclerosis, asthma, high blood pressure, premedication, pain.
On Apr, 16, 2014: 19,214 people reported to have side effects when taking Aleve. Among them, 324 people (1.69%) have Anaphylaxis. They amount to 0.30% of all the 107,151 people who have Anaphylaxis on eHealthMe.
Time on Aleve when people have Anaphylaxis * :
|< 1 month||1 - 6 months||6 - 12 months||1 - 2 years||2 - 5 years||5 - 10 years||10+ years |
Gender of people who have Anaphylaxis when taking Aleve * :
Age of people who have Anaphylaxis when taking Aleve * :
Severity of Anaphylaxis when taking Aleve ** :
|least||moderate||severe||most severe |
How people recovered from Anaphylaxis ** :
|while on the drug||after off the drug||not yet |
Top conditions involved for these people * :
- Back pain (34 people, 10.49%)
- Headache (29 people, 8.95%)
- Arthralgia (27 people, 8.33%)
- Pain (23 people, 7.10%)
- Arthritis (21 people, 6.48%)
Top co-used drugs for these people * :
- Aspirin (31 people, 9.57%)
- Synthroid (17 people, 5.25%)
- Ibuprofen (14 people, 4.32%)
- Nexium (14 people, 4.32%)
- Premarin (13 people, 4.01%)
* Approximation only. Some reports may have incomplete information.
** Reports from social media are used.
How to use the study: print a copy of the study and bring it to your health teams to ensure drug risks and benefits are fully discussed and understood.
Related topic: Aleve, Anaphylaxis
You can also:
On eHealthMe, Aleve (naproxen sodium) is often used for pain. Find out below the conditions Aleve is used for, how effective it is, and any alternative drugs that you can use to treat those same conditions.
What is Aleve used for and how effective is it:
Other drugs that are used to treat the same conditions:
Could it be a symptom from a condition:
Drugs in real world that are associated with:
Could your condition cause it?
Comments from related studies:
From this study (1 year ago):
I took one pill and went in to anaphalexlic shock within 5 minutes. 911 was called and got me to the emergency room and I was hospitalized for two days.
Can you answer these questions (what is this?):
More questions for: Aleve, Anaphylaxis
You may be interested at these reviews (what is this?):
- Happened to me- allergic reaction to rogaine
Within the first week of usage, I began to have leg cramps, facial swelling, tightness of breath, chest pain, anxiety, and chronic headaches. Even with allergy medicines and aspirin, nothing seemed to help. At first, I felt it was though it was just simple allergies until I woke up one morning with ...
- Cephalexin 500 mg caused allergic reaction
I developed a rash that quickly turned to painful, itchy blistering after taking cephalexin 500mg capsules for only 2 days (the prescription was for 10 days). The rash was on my hands, legs, back, & arms. I was sent by my doctor to the hospital emergency room. diagnosed as an allergic reaction to c ...
- Anaphylactic shock from fish oil
Yes I went into Anaphylactic shock after taking fish oil. It was just a matter of a few minutes when my hands and feet started itching and then my throat closed up. I could not breathe and 911 was called. I spent 4 nights in the hospital, the first 24 hours vomiting and loose bowels. It was the ...
More reviews for: Aleve, Anaphylaxis
NOTE: The study is based on active ingredients and brand name. Other drugs that have the same active ingredients (e.g. generic drugs) are NOT considered.
WARNING: Please DO NOT STOP MEDICATIONS without first consulting a physician since doing so could be hazardous to your health.
DISCLAIMER: All material available on eHealthMe.com is for informational purposes only, and is not a substitute for medical advice, diagnosis, or treatment provided by a qualified healthcare provider. All information is observation-only, and has not been supported by scientific studies or clinical trials unless otherwise stated. Different individuals may respond to medication in different ways. Every effort has been made to ensure that all information is accurate, up-to-date, and complete, but no guarantee is made to that effect. The use of the eHealthMe site and its content is at your own risk.
You may report adverse side effects to the FDA at http://www.fda.gov/medwatch/ or 1-800-FDA-1088 (1-800-332-1088).
If you use this eHealthMe study on publication, please acknowledge it with a citation: study title, URL, accessed date.